MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1245
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) to treat a pseudo-aneurysm using penumbra coil 400s (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully implanted two coils.While introducing a pc400 to the target vessel, the physician encountered slight resistance before it prematurely detached.It was reported that one third of the coil was in the aneurysm and the rest was contained in the px slim.Therefore, the physician used a non-penumbra stent retriever and a non-penumbra device to successfully retrieve the pc400.The procedure was completed using a non-penumbra stent device and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this report was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: section d.Box 10.Device available for evaluation? (do not send to fda); section h.Box 3.Reason for non-evaluation; section h.Box 3.''other'' reason for non-evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10440538
Report Number3005168196-2020-01268
Device Sequence Number14187706
Product Code HCG
UDI-Device Identifier00814548010649
UDI-Public00814548010649
Combination Product (Y/N)Y
Initial Reporter CountryID
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Model Number4002C1245
Device Catalogue Number4002C1245
Device Lot NumberC14477
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date08/22/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Date Report Sent to FDA01/01/2005